Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 109, NWS Shreveport, LA

April 24, 20114 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2011, 10:17 PM CDT for 4 counties in Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2011, 10:17 PM CDT (03:17 UTC)
Expired
Apr 24, 2011, 11:15 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:30 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 24, 9:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT SUN APR 24 2011

.DISCUSSION...

SURFACE LOW OVER SOUTHEAST OKLAHOMA WITH COLD FRONT DROPPING TO
THE SOUTHWEST AND A NEARLY STATIONARY BOUNDARY REACHING TO THE
NORTHEAST FROM ITS CENTER WITH A WARM FRONT ACROSS SOUTHERN ARKANSAS.
SHOWERS AND THUNDERSTORMS HEADING INTO THE NORTHWEST SECTIONS OF
THE FOUR STATE REGION. HAVE DROPPED THE LAKE WIND ADVISORY. HAVE
MADE NO OTHER CHANGES TO THE ZONES. /06/

&&

.AVIATION...

CONCERNING THE ARKLATEX...SFC WINDS SSE 5 TO 15KTS WITH STILL GUSTS
TO NEAR 20KTS ACROSS EAST TX SITES. VFR CIGS ENCROACHING FROM THE
WEST WITH MVFR CIGS LIKELY TO DEVELOP AREA WIDE BY DAYBREAK AND
LINGER. WE SHOULD BREAK OUT LATE MORNING...BUT SHOWERS AND TSTMS MAY
BE POSSIBLE BY 18Z MONDAY ACROSS TYR/GGG/TXK TERMINALS AS A COLD
FRONT APPROACHES THE ARKLATEX. SSW WINDS ON MONDAY 15 TO 20KTS WITH
GUST NEAR 30KTS. OUTLOOK...EXPECTING INCREASED COVERAGE AREA WIDE BY
SUNSET AND THEN THROUGH MUCH OF TUESDAY. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  84  69  85  68 /  20  50  60  60  60
MLU  70  85  69  87  66 /  10  30  60  40  40
DEQ  65  79  60  77  61 /  50  80  50  60  60
TXK  68  83  67  81  66 /  30  70  60  60  60
ELD  69  85  68  84  65 /  20  50  60  60  60
TYR  71  84  68  85  65 /  20  70  50  40  50
GGG  71  85  68  85  66 /  20  60  50  50  50
LFK  71  86  71  87  67 /  10  30  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/24
Hazardous weather outlook, Apr 24, 12:03 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CDT SUN APR 24 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
1203 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS NORTHWEST ARKANSAS
INTO EAST CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. WITH THE AID
OF DAYTIME HEATING...THIS BOUNDARY WILL SERVE AS A FOCUS FOR STRONG
TO SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT...MAINLY ACROSS THE
MIDDLE RED RIVER VALLEY OF EXTREME NORTHERN AREAS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES IN SOUTHWEST
ARKANSAS. ANY STORMS THAT DEVELOP AND OR MOVE INTO THESE AREAS
THROUGH TONIGHT WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A MORE SUBSTANTIAL SEVERE WEATHER THREAT WILL BE LIKELY MONDAY
INTO MONDAY NIGHT AND TUESDAY. THIS THREAT AREA WILL ENCOMPASS
MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AS WELL AS NORTHWEST LOUISIANA. HAIL...DAMAGING WIND GUSTS AND
ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
WHILE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE MIDDLE RED RIVER
COUNTIES OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS...A MORE SIGNIFICANT THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO MONDAY NIGHT. SPOTTER
ACTIVATION MAY BE NEEDED AS EARLY AS THIS EVENING...BUT MORE
LIKELY DURING THE DAY MONDAY.

LAZ013-014-017>022-TXZ152-153-165>167-251100-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1203 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS ANTICIPATED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MORE SUBSTANTIAL SEVERE WEATHER THREAT WILL BE LIKELY MONDAY
INTO MONDAY NIGHT AND TUESDAY. THIS THREAT AREA WILL ENCOMPASS
MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AS WELL AS NORTHWEST LOUISIANA. HAIL...DAMAGING WIND GUSTS AND
ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Apr 24, 9:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SUN APR 24 2011

OKZ077-TXZ096-250330-
MCCURTAIN-RED RIVER-
926 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...

AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTH OF SAWYER...OR 14
MILES SOUTHEAST OF HUGO...MOVING EAST...NORTHEAST AT 50 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Local storm report, Apr 24, 10:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
04/24/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            POWER OUTAGE IN BROKEN BOW, MOST OF CITY WITHOUT POWER
            INCLUDING SHERIFF OFFICE.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:33 PM CDTLake Wind AdvisorySHVAngelina, Camp, Cass, Cherokee, Franklin, Gregg and 13 more87 min
Apr 24, 9:35 PM CDTSevere Thunderstorm WarningSHVRed River55 min
Apr 25, 12:09 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus66 min
Apr 25, 12:41 AM CDTSevere Thunderstorm WarningSHVBowie, Red River, Titus64 min
Apr 25, 3:48 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more21 hr
Apr 25, 5:19 AM CDTSevere Thunderstorm WarningSHVRed River56 min
Apr 25, 6:14 AM CDTSevere Thunderstorm WarningSHVBowie, Red River61 min
Apr 25, 12:11 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Apr 25, 12:29 PM CDTFlash Flood WarningSHVRed River4 hr
Apr 25, 1:37 PM CDTSevere Thunderstorm WarningSHVRed River38 min
Apr 25, 1:48 PM CDTTornado WarningSHVRed River27 min
Apr 25, 2:36 PM CDTSevere Thunderstorm WarningSHVCamp, Smith, Upshur, Wood54 min
Apr 25, 2:37 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus38 min
Apr 25, 2:55 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith50 min
Apr 25, 3:14 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 25, 3:14 PM CDTTornado WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur46 min
Apr 25, 3:30 PM CDTTornado WarningSHVCherokee, Gregg, Rusk, Smith45 min
Apr 25, 3:49 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more39 hr
Apr 25, 4:11 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk19 min
Apr 25, 4:39 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus51 min
Apr 25, 5:14 PM CDTTornado WarningSHVBowie, Red River, Titus31 min
Apr 25, 5:30 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus45 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus43 min
Apr 25, 6:15 PM CDTTornado WarningSHVBowie45 min
Apr 25, 6:24 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus36 min
Apr 25, 6:54 PM CDTSevere Thunderstorm WarningSHVBowie, Cass51 min
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Marion, Morris and 3 more48 min
Apr 25, 12:14 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier76 min
Apr 25, 1:24 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier66 min
Apr 25, 7:11 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier64 min
Apr 25, 8:47 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Miller, Nevada43 min
Apr 25, 9:05 AM CDTTornado WarningSHVHempstead, Nevada25 min
Apr 25, 9:26 AM CDTTornado WarningSHVHempstead, Nevada19 min
Apr 25, 1:22 PM CDTTornado WarningSHVSevier23 min
Apr 25, 2:10 PM CDTTornado WarningSHVHoward, Sevier35 min
Apr 25, 2:53 PM CDTFlash Flood WarningSHVHoward, Little River, Sevier4 hr
Apr 25, 3:03 PM CDTTornado WarningSHVHoward, Little River, Sevier27 min
Apr 25, 3:28 PM CDTTornado WarningSHVHoward, Sevier32 min
Apr 25, 3:39 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier51 min
Apr 25, 3:59 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier46 min
Apr 25, 4:02 PM CDTTornado WarningSHVLittle River, Sevier28 min
Apr 25, 4:27 PM CDTTornado WarningSHVHoward, Sevier48 min
Apr 25, 5:27 PM CDTTornado WarningSHVLittle River, Sevier33 min
Apr 25, 6:06 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier39 min
Apr 25, 6:43 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.